Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 2, 2016Clarke County, Oconee County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2016, 3:59 PM EDT for Clarke County, Oconee County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 3:59 PM EDT (19:59 UTC)
Expired
Aug 2, 2016, 4:30 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA

Counties Clarke County, GA, Oconee County, GA

The radar

The Atlanta radar (KFFC), 121 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

686 
WWUS82 KFFC 021959
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT TUE AUG 2 2016
 
GAZ025-027-035>038-047-049-022030-
MADISON GA-MORGAN GA-OGLETHORPE GA-OCONEE GA-BARROW GA-CLARKE GA-
JACKSON GA-WALTON GA-
359 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...NORTHERN
MORGAN...NORTHWESTERN OGLETHORPE...OCONEE...SOUTHEASTERN BARROW...
CLARKE...SOUTHEASTERN JACKSON AND NORTHEASTERN WALTON COUNTIES UNTIL
430 PM EDT...

AT 358 PM EDT...A LINE OF STRONG THUNDERSTORMS WERE NEAR
ATHENS TO MONROE...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MONROE...WATKINSVILLE...ATHENS...STATHAM...ARCADE...NICHOLSON...
WINTERVILLE...BOGART...NORTH HIGH SHOALS...COLBERT...BOSTWICK...
ARNOLDSVILLE...GOOD HOPE...BISHOP...HULL...ATHENS-CLARKE COUNTY...
WHITEHALL...SMITHONIA...GRATIS AND BARNETT SHOALS.

LAT...LON 3402 8316 3371 8336 3370 8340 3368 8339
      3367 8339 3379 8375 3412 8348
TIME...MOT...LOC 1958Z 291DEG 23KT 3401 8344 

$$
16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:59 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 2, 2:59 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Peachtree City GA
259 PM EDT TUE AUG 2 2016

.SHORT TERM /Tonight through Wednesday Night/...
AS A SHORTWAVE CONTINUES TO DIVE SOUTH THROUGH THE AREA THIS
AFTERNOON/EVENING, EXPECT SHOWERS/THUNDERSTORMS TO LINGER, ALBEIT
SLOWLY DISSIPATING THROUGH THE EVENING HOURS WITH LOSS OF HEATING.
THIS ACTIVITY IS ALSO ASSOCIATED WITH A WEAK BOUNDARY THAT WILL
EVENTUALLY BECOME DRAPED ACROSS OUR SOUTHERN TIER, ACTING AS A
MECHANISM FOR DEVELOPMENT WEDNESDAY.  ANTICIPATE CONVECTIVE DEBRIS
TO LINGER THROUGH MIDNIGHT OR SO. BASED ON PERSISTENCE, PREVIOUS
RAIN, DEW POINT DEPRESSIONS, LIGHT WINDS AND MOISTURE TRAPPED IN THE
LOW LEVELS, THERE MAY BE STRATUS/FOG DEVELOPMENT. HOWEVER,
CONFIDENCE ON THE EXTENT AND DURATION IS A BIT LOW AT THE TIME. LOWS
OVERNIGHT IN THE LOW/MID 70S WITH UPPER 60S ACROSS THE HIGHER
TERRAIN. LIGHT SOUTHWEST WINDS.

WEDNESDAY...WHILE HIGH PRESSURE EXTENDS ACROSS THE NORTH, A WEAK
AREA OF LOW PRESSURE WILL DEVELOP ALONG THE BOUNDARY THAT BECAME
STALLED ACROSS THE SOUTH. THIS ALONG WITH ANY LINGER OUTFLOW
BOUNDARIES FROM THE PREVIOUS DAYS CONVECTION WILL ACT AS AN AXIS OF
WHICH SHOWER AND THUNDERSTORM DEVELOPMENT MAY INITIATE.  WITH
MARGINAL INSTABILITY, WEAK SHEAR AND DCAPE IN PLACE, DO NOT
ANTICIPATE ANY THUNDERSTORMS TO BECOME SEVERE, BUT RATHER SOME MAY
BE STRONG. FEEL THE COVERAGE WILL BE A BIT LESS THAN TODAY GIVEN NOT
AS MUCH UPPER LEVEL SUPPORT. ALSO, WITH SUCH A SATURATED ATMOSPHERIC
COLUMN WITH PW VALUES AROUND 2", FEEL ANY STORMS THAT ARE SLOW TO
MOVE OR HAS A STORM MOTION PARALLEL TO THE FRONT MAY LEAD TO SOME
LOCALLY HEAVY RAIN. HIGH TEMPS LOW/MID 90S.

WEDNESDAY NIGHT...ANY PRECIPITATION ACTIVITY SHOULD DIMINISH AFTER
SUNSET WITH CONVECTIVE DEBRIS LINGERING ACROSS THE SOUTHERN TIER.
LOWS IN THE LOW/MID 70S WITH UPPER 60S ALONG THE HIGHER TERRAIN.

26

.LONG TERM /Thursday through Tuesday/...
Only tweaks to the long term based on the latest guidance.

BDL

Previous discussion...
Long-range models agree on possibly a fairly active weather
pattern setting up by Thursday as a large upper ridge retreats
just far enough westward to place  the state on the active
eastern periphery. This will establish a weak northwest flow aloft
that allows subtle disturbances to interact with increasing low
level moisture and daytime heating to produce at least a
scattered coverage of afternoon and evening convection each day.
Models also show a weak surface trough sagging into the state by
late in the weekend... which could provide an added focus for
convection by Sunday and Monday. For now... will continue to show
at least 30-40 percent chance of daytime pops and 20-30 percent
chance of nighttime pops through the extended periods. It still
appears the severe storm threat should remain minimal with
nothing widespread or too organized expected as the environment
remains weakly sheared with only moderate afternoon/evening
instability expected at this time. However... can never rule out
the potential for a few strong to severe storms during peak
daytime heating this time of year. Otherwise... highs mainly in
the 90s and lows in the 70s will persist.

39

&&

.AVIATION...
18Z Update...
VFR conditions for most of the TAF period. However, expect
VCSH/TSRA to move through this afternoon yielding brief SUB-VFR
conditions. This activity, which is currently developing across
the north, will continue south and east and arrive in the next
hour. At AHN/MCN/CSG, expect the arrival to be delayed to around
19Z. Most of the precipitation should slowly dwindle after sunset.
Light west flow overnight with lingering convective debris.
Possible stratus/fog development in the early morning hours. Feel
the main area of concern for tomorrow in regards to storms is
across the southern TAF sites (MCN/CSG) where the front/lingering
outflow boundaries will be located.

//ATL Confidence...18Z Update...
Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  93  73  90 /  40  40  30  50
Atlanta         73  92  74  90 /  40  40  20  50
Blairsville     66  88  67  86 /  40  40  20  50
Cartersville    71  92  73  91 /  30  30  20  40
Columbus        74  93  74  91 /  40  40  20  50
Gainesville     72  91  72  88 /  40  40  30  50
Macon           73  93  74  91 /  50  40  30  60
Rome            71  94  72  93 /  30  30  20  40
Peachtree City  71  92  72  89 /  40  40  20  50
Vidalia         74  92  74  90 /  50  50  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...26
LONG TERM....BDL
AVIATION...26
Hazardous weather outlook, Aug 2, 2:56 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT TUE AUG 2 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
256 PM EDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. A FEW STRONG STORMS ARE EXPECTED TOWARD THE PEAK OF DAYTIME
HEATING AND INTO THE EARLY EVENING HOURS. GUSTY WINDS UP TO 50
MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED
WITH ANY STRONG STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 2, 3:00 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT TUE AUG 2 2016

GAZ034-045>048-021930-
DEKALB GA-NEWTON GA-GWINNETT GA-ROCKDALE GA-WALTON GA-
300 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEKALB...NORTHERN
NEWTON...SOUTHEASTERN GWINNETT...NORTHEASTERN ROCKDALE AND
NORTHWESTERN WALTON COUNTIES UNTIL 330 PM EDT...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS NEAR LITHONIA...OR 9 MILES
NORTHWEST OF CONYERS...MOVING EAST AT 35 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...COVINGTON...SNELLVILLE...LOGANVILLE...STONE
MOUNTAIN...GRAYSON... OXFORD...WALNUT GROVE...GEORGIA INTERNATIONAL
HORSE PARK...LAKEVIEW ESTATES...MOUNTAIN PARK...GUM
CREEK...MILSTEAD...BIG HAYNES CREEK PARK AND ROSEBUD.

LAT...LON 3372 8410 3380 8419 3385 8417 3390 8387
      3359 8386
TIME...MOT...LOC 1900Z 268DEG 29KT 3376 8414

16
Special weather statement, Aug 2, 3:16 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT TUE AUG 2 2016

GAZ027-038-021945-
MADISON GA-OGLETHORPE GA-
316 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND NORTHERN
OGLETHORPE COUNTIES UNTIL 345 PM EDT...

AT 315 PM EDT...A STRONG THUNDERSTORM WAS OVER COMER...OR 7 MILES
SOUTHEAST OF DANIELSVILLE...MOVING EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COMER...COLBERT...CARLTON...SMITHONIA...VESTA...POINT PETER...PAOLI
AND WATSON MILL BRIDGE STATE PARK.

LAT...LON 3390 8295 3401 8323 3419 8315 3418 8310
      3417 8310 3415 8306 3412 8305 3411 8303
      3410 8304 3408 8300 3405 8299 3403 8294
      3402 8294 3401 8293 3401 8291
TIME...MOT...LOC 1915Z 287DEG 7KT 3407 8311

16
Special weather statement, Aug 2, 3:37 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT TUE AUG 2 2016

GAZ025-035>037-047-022000-
OCONEE GA-BARROW GA-CLARKE GA-JACKSON GA-WALTON GA-
337 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OCONEE...
SOUTHEASTERN BARROW...NORTHWESTERN CLARKE...SOUTHEASTERN JACKSON AND
NORTHEASTERN WALTON COUNTIES UNTIL 400 PM EDT...

AT 335 PM EDT...A LINE STRONG THUNDERSTORM WAS OVER BETHLEHEM...OR
NEAR WINDER TO LOGANVILLE...MOVING EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...MONROE...LOGANVILLE...STATHAM...BOGART...BETHLEHEM...BETWEEN
...GOOD HOPE...ATHENS-CLARKE COUNTY...NICHOLASVILLE...GRATIS...BEAR
CREEK RESERVOIR...WESTGATE PARK...CAMPTON AND OCONEE HEIGHTS.

LAT...LON 3382 8387 3405 8362 3405 8338 3376 8360
TIME...MOT...LOC 1935Z 280DEG 12KT 3394 8366

16
Special weather statement, Aug 2, 3:47 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT TUE AUG 2 2016

GAZ038-039-050-051-022015-
TALIAFERRO GA-OGLETHORPE GA-GREENE GA-WILKES GA-
347 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
SOUTHERN OGLETHORPE...NORTHERN GREENE AND SOUTHWESTERN WILKES
COUNTIES UNTIL 415 PM EDT...

AT 346 PM EDT...A LINE OF STRONG THUNDERSTORMS WERE NEAR MAXEYS...OR
7 MILES SOUTH OF LEXINGTON TO PENFIELD...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LEXINGTON...UNION
POINT...WOODVILLE...MAXEYS...RAYLE...STEPHENS...NEWTOWN...
CELESTE...PENFIELD...CARTERS GROVE...DANIEL SPRINGS AND PHILOMATH.

LAT...LON 3368 8332 3395 8303 3386 8279 3369 8286
      3356 8305
TIME...MOT...LOC 1946Z 293DEG 14KT 3378 8307

16
Local storm report, Aug 2, 3:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT TUE AUG 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        DOUGLASVILLE            33.75N  84.75W
08/02/2016                   DOUGLAS            GA   EMERGENCY MNGR

            THERE WAS A HOUSE FIRE CAUSED BY A LIGHTNING STRIKE ON
            ROYAL PLUME IN DOUGLASVILLE.

&&

EVENT NUMBER FFC1600578

GEO
Special weather statement, Aug 2, 3:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT TUE AUG 2 2016

GAZ025-027-035>038-047-049-022030-
MADISON GA-MORGAN GA-OGLETHORPE GA-OCONEE GA-BARROW GA-CLARKE GA-
JACKSON GA-WALTON GA-
359 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...NORTHERN
MORGAN...NORTHWESTERN OGLETHORPE...OCONEE...SOUTHEASTERN BARROW...
CLARKE...SOUTHEASTERN JACKSON AND NORTHEASTERN WALTON COUNTIES UNTIL
430 PM EDT...

AT 358 PM EDT...A LINE OF STRONG THUNDERSTORMS WERE NEAR
ATHENS TO MONROE...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MONROE...WATKINSVILLE...ATHENS...STATHAM...ARCADE...NICHOLSON...
WINTERVILLE...BOGART...NORTH HIGH SHOALS...COLBERT...BOSTWICK...
ARNOLDSVILLE...GOOD HOPE...BISHOP...HULL...ATHENS-CLARKE COUNTY...
WHITEHALL...SMITHONIA...GRATIS AND BARNETT SHOALS.

LAT...LON 3402 8316 3371 8336 3370 8340 3368 8339
      3367 8339 3379 8375 3412 8348
TIME...MOT...LOC 1958Z 291DEG 23KT 3401 8344

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:00 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall30 min
Aug 1, 8:19 PM EDTSpecial Weather StatementFFCBartow41 min
Aug 1, 8:21 PM EDTSpecial Weather StatementFFCDawson39 min
Aug 1, 8:33 PM EDTSpecial Weather StatementFFCForsyth27 min
Aug 1, 8:59 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd31 min
Aug 1, 9:06 PM EDTSpecial Weather StatementFFCWhite24 min
Aug 1, 9:07 PM EDTSpecial Weather StatementFFCDawson23 min
Aug 1, 9:31 PM EDTSpecial Weather StatementFFCForsyth44 min
Aug 1, 10:02 PM EDTSpecial Weather StatementFFCForsyth43 min
Aug 2, 1:38 PM EDTSpecial Weather StatementFFCPaulding37 min
Aug 2, 2:01 PM EDTSpecial Weather StatementFFCDouglas, Fulton29 min
Aug 2, 2:26 PM EDTSpecial Weather StatementFFCFulton34 min
Aug 2, 2:52 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fayette, Rockdale23 min
Aug 2, 3:00 PM EDTSpecial Weather StatementFFCRockdale30 min
Aug 2, 3:10 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Newton, Rockdale, Walton35 min
Aug 2, 3:16 PM EDTSpecial Weather StatementFFCMadison29 min
Aug 2, 3:37 PM EDTSpecial Weather StatementFFCBarrow23 min
Aug 2, 3:47 PM EDTSpecial Weather StatementFFCOglethorpe28 min
Aug 2, 4:04 PM EDTSpecial Weather StatementFFCMorgan26 min
Aug 2, 4:08 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes52 min
Aug 2, 4:27 PM EDTSpecial Weather StatementFFCJasper33 min
Aug 2, 4:44 PM EDTSevere Thunderstorm WarningFFCMonroe46 min
Aug 2, 4:46 PM EDTSpecial Weather StatementFFCHarris29 min
Aug 2, 5:08 PM EDTSpecial Weather StatementFFCHancock37 min
Aug 2, 5:10 PM EDTSpecial Weather StatementFFCWarren35 min
Aug 2, 5:37 PM EDTSpecial Weather StatementFFCHancock23 min
Aug 2, 5:40 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee35 min
Aug 2, 5:46 PM EDTSpecial Weather StatementFFCWilkinson29 min
Aug 2, 5:50 PM EDTSpecial Weather StatementFFCCrawford25 min
Aug 2, 6:31 PM EDTSpecial Weather StatementFFCTwiggs29 min
Aug 2, 7:48 PM EDTSpecial Weather StatementFFCEmanuel27 min
Aug 2, 7:51 PM EDTSpecial Weather StatementFFCDooly24 min
Aug 2, 7:57 PM EDTSpecial Weather StatementFFCLaurens33 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.